MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Laceration(s) (1946); Unspecified Tissue Injury (4559)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit shows that the clamp does have a slight rotational movement in the lock; however, this would not cause it to come unlocked when put under pressure.When the clamp was properly positioned and put under pressure, it does not move.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team and noted minor signs of use and there was some debris/residue noted on the torque screw threads.No other issues were observed.To resolve the observed issues, all worn components were replaced, and general maintenance and cleaning were performed.Root cause - the complaint is not confirmed as the investigation was unable to duplicate slippage.The clamp does have a slight rotational movement in the lock, but when it is properly positioned and put under pressure, it would not move.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the mayfield infinity skull clamp (a1114) moved and loosened.The patient was pinned and flipped in typical manner and when tucking the patient in prone position, the head holder moved even when locked and was not holding the locking mechanism.They readjusted, unlocked, relocated and tried again and it rotated again this time and the entire mayfield loosened, then skived.Very little pressure was applied to the system either time, and the pins were firmly in the skull with 70lbs pressure noted before and after flipping.There was unknown patient injury.
 
Additional Manufacturer Narrative
Updated fields: a2, a3a, a4, a5, b3, g3, g6, h2, h6 (clinical and impact codes), h11.Additional information received: date of incident: november 12, 2025.What type of procedure/surgery was the device used for? c1-2 posterior instrumented fusion.What revision/medical intervention was performed during the incident? patient assessment and staple applied to the laceration.Faulty mayfield removed from circulation, and a different mayfield was obtained for the procedure.Was there a delay in surgery due to product problem? small delay associated with assessment and care of the laceration and obtaining a different mayfield for placement.Were there any patient adverse consequences because of the delay? no.How was the procedure completed? the procedure was completed with a different mayfield.Please provide patient outcome.The patient appeared to tolerate the procedure well, was extubated, and sent to pacu in stable condition for recovery.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23733244
Report Number3004608878-2025-00226
Device Sequence Number21268061
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American